MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230W-06
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a sureform 30 stapler instrument fired a white reload which did not fire as expected and resulted in staples missing from the staple line.A nurse who was present during this event reported that difficulties were experienced while loading the white reload into the stapler instrument and prior to being inserted into the patient.Although it was reported that staples were missing from the staple line, it was specified that there was no bleeding due to this event.The surgeon used a back-up instrument to continue the procedure.When asked if the surgeon continued the same staple line, stapled next to this white reload staple line, or took additional tissue, the nurse answered, "not applicable.".No images or videos were taken of this event.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
The sureform 30 white reload was received for failure analysis investigations.The reported event with the accessory could not be replicated nor confirmed.Upon visual inspection, the reload appeared to be unused and unfired.No physical damage was observed.The reload was fired successfully with an in-house instrument when placed on an in-house system.All staples deployed from the reload.No product issue was identified.Based on the investigation results, customer reported issues may be due to other factors unrelated to the product.The sureform 30 stapler instrument used during this event was not received for investigations.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25659796
Report Number2955842-2026-29728
Device Sequence Number10458736
Product Code GDW
UDI-Device Identifier10886874121921
UDI-Public(01)10886874121921(10)K11250717
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230W-06
Device Catalogue Number48230W
Device Lot NumberK11250717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2026
Initial Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown